International Journal of Theoretical Physics

, Volume 16, Issue 8, pp 561–565

Solutions of the Maxwell and Yang-Mills equations associated with hopf fibrings

  • Andrzej Trautman
Article

DOI: 10.1007/BF01811088

Cite this article as:
Trautman, A. Int J Theor Phys (1977) 16: 561. doi:10.1007/BF01811088

Abstract

It is shown that the magnetic pole of lowest strength and the pseudoparticle solution of the Yang-Mills equations correspond to natural connections defined on the principal bundlesU(2)/U(1)=S3S2 andSp(2)/Sp(1)=S7S4, respectively. This observation leads to a general methods of constructing new, topologically nontrivial solutions of the Maxwell and Yang-Mills equations. Among them is an “electromagnetic instanton” defined over the two-dimensional complex projective space endowed with the Fubini-Study metric.

Copyright information

© Plenum Publishing Corporation 1978

Authors and Affiliations

  • Andrzej Trautman
    • 1
  1. 1.Institute for Theoretical PhysicsState University of New York at Stony BrookStony Brook